Tennessee, 2012Heat in Tennessee, July 25 to 26, 2012
July 25 to 26, 2012 · NWS MEG · 1 event in 1 county or zone
An upper ridge of high pressure continued to dominate the weather pattern during the latter part of July. The combination of temperatures in the mid to upper 90s and high humidity produced heat indices between 105 and 110 degrees on July 25th-July 26th, 2012.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 2
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper ridge of high pressure continued to dominate the weather pattern during the latter part of July. The combination of temperatures in the mid to upper 90s and high humidity produced heat indices between 105 and 110 degrees on July 25th-July 26th, 2012. Two heat related deaths occurred as a result.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jul 25, 8:54 AM CST, 1 hour 6 minutes earlier.
Area forecast discussion, Jul 25, 8:54 AM CST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
954 AM CDT WED JUL 25 2012
.UPDATE...
UPPER LEVEL RIDGE AXIS RIGHT OVER THE MID SOUTH REGION THIS
MORNING...WILL PROVIDE CLEAR TO MOSTLY CLEAR SKIES THROUGH THE
NEXT 12 TO 24 HOURS. CURRENT TEMPS ARE RUNNING A FEW DEGREES ABOVE
FORECASTED TEMPS...HAVE BUMPED TEMPS A FEW DEGREES FOR THE HIGHS WITH
HEAT INDICES AROUND 105 TO 109 FOR MUCH OF THE AREA. OUTSIDE OF
THIS NO OTHER SIGNIFICANT CHANGES NEEDED. -ABS
&&
.PREV DISCUSSION... /ISSUED 721 AM CDT WED JUL 25 2012/
DISCUSSION...
UPDATED FOR 12Z AVIATION DISCUSSION
PREV DISCUSSION... /ISSUED 258 AM CDT WED JUL 25 2012/
SKIES ARE MOSTLY CLEAR EARLY THIS MORNING ACROSS MUCH OF THE
FORECAST AREA WITH TEMPERATURES RANGING FROM THE LOWER 70S TO THE
LOWER 80S. UPPER LEVEL RIDGE REMAINS IN PLACE OVER MUCH OF THE
CENTRAL U.S. WHICH WILL RESULT IN ANOTHER HOT AND HUMID DAY ACROSS
THE FORECAST AREA WITH HIGH TEMPERATURES IN THE MID TO UPPER 90S
AND HEAT INDEX VALUES BETWEEN 105 AND 109. TONIGHT WILL BE ANOTHER
WARM NIGHT AS WELL.
BY THURSDAY...A WEAK COLD FRONT WILL BE APPROACHING THE REGION
BRINGING A SMALL CHANCE OF THUNDERSTORMS TO MAINLY NORTHERN
SECTIONS OF THE FORECAST AREA. CLOUDS WILL BE SOMEWHAT ON THE
INCREASE ON THURSDAY WHICH SHOULD KEEP TEMPERATURES A LITTLE
COOLER. THERE IS POSSIBILITY THAT SOME LOCATIONS WILL SEE HEAT
INDEX VALUES ABOVE 105 ON THURSDAY BUT THERE REMAINS TOO MUCH
UNCERTAINTY SO WILL NOT EXTEND HEAT ADVISORY PAST THIS EVENING AT
THIS TIME.
THE COLD FRONT WILL MOVE INTO THE FORECAST AREA LATE THURSDAY
NIGHT SO THERE WILL BE SCATTERED THUNDERSTORMS FOR BOTH THURSDAY
NIGHT AND FRIDAY. THE FRONT SHOULD MOVE SOUTH OF THE FORECAST AREA
AND STALL OUT FRIDAY NIGHT AND SATURDAY SO THERE WILL STILL BE A
SMALL CHANCE OF THUNDERSTORMS FOR BOTH PERIODS.
THE FRONT WILL BE COMPLETELY OUT OF THE PICTURE BY SATURDAY NIGHT
MARKING A RETURN TO DRY WEATHER. THE UPPER LEVEL RIDGE WILL BEGIN
TO BUILD BACK INTO REGION SUNDAY MEANING MORE HOT AND HUMID
WEATHER WITH NO RAIN EXPECTED FOR SUNDAY AND MONDAY. ANOTHER
WEAK COLD FRONT WILL MOVE TOWARD THE FORECAST AREA ON TUESDAY
BRINGING A SMALL CHANCE OF THUNDERSTORMS.
ARS
AVIATION...
12Z TAF CYCLE
VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD. SW WINDS WILL
INCREASE TO ABOUT 10 KTS THIS MORNING...WITH A FEW HIGHER GUSTS AT
KJBR AND KMEM.
SJM
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 99 78 96 78 / 0 10 10 20
MKL 99 75 96 75 / 0 10 20 30
JBR 99 77 97 76 / 0 10 20 30
TUP 98 74 96 75 / 0 10 10 20
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR DUNKLIN-PEMISCOT.
MS...HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING
FOR ALCORN-BENTON MS-CALHOUN-CHICKASAW-COAHOMA-DESOTO-
ITAWAMBA-LAFAYETTE-LEE MS-MARSHALL-MONROE-PANOLA-PONTOTOC-
PRENTISS-QUITMAN-TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-
UNION-YALOBUSHA.
TN...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CROCKETT-DYER-
GIBSON-HAYWOOD-LAKE-LAUDERDALE-OBION-SHELBY-TIPTON-WEAKLEY.
HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING
FOR CARROLL-CHESTER-DECATUR-FAYETTE-HARDEMAN-HARDIN-
HENDERSON-HENRY-MADISON-MCNAIRY.
&&Hazardous weather outlook, Jul 25, 2:32 AM CST, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
332 AM CDT WED JUL 25 2012
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-261045-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
332 AM CDT WED JUL 25 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
A HEAT ADVISORY IS IN EFFECT FOR THE ENTIRE MIDSOUTH TODAY.
HEAT INDEX VALUES OF 105 TO 109 CAN BE EXPECTED IN THROUGH LATE
AFTERNOON.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
ADDITIONAL HEAT ADVISORIES MAY BE REQUIRED FOR THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Heat, Shelby
- When
- July 25, 10:00 AM CST to July 26, 6:00 PM CST
- Where
- Shelby forecast zone
- Deaths
- 2 direct, 0 indirect
- Reported by
- Official NWS Observations
- Coordinates
- 35.184, -89.896 (the zone’s center; the record gives no point)
Heat indices rose between 105 and 110 degrees.
| Event | Date | Age | Sex | Where | Kind |
|---|
| Heat, Shelby | 2012-07-27 | 33 | Male | Outside/Open Areas | Direct |
| Heat, Shelby | 2012-07-26 | 64 | Female | Permanent Structure | Direct |
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Illinois, July 25, 20121 death · 1 event
- Rip Current in North Carolina, July 25, 20121 death · 1 event
- Hail and Damaging Winds in Iowa, July 25, 2012$795,000 · 1.75 in hail · 61 events
- Hail in Nebraska, July 25, 2012$2.8 million · 1.75 in hail · 2 events
- Hail and Damaging Winds in Kansas, July 25, 2012$339,000 · 1.75 in hail · 5 events
- Wildfire in Missouri, July 25 to 31, 2012$310,000 · 4 events
- Hail and Damaging Wind in North Carolina, July 25, 2012$150,000 · 1.75 in hail · 7 events
- Damaging Winds in Wisconsin, July 25, 2012$96,000 · 52 kt wind · 9 events
- Flash Flooding and Hail in Michigan, July 25, 2012$81,000 · 2 in hail · 8 events
- Hail and Damaging Winds in Michigan, July 25, 2012$50,000 · 57 kt wind · 10 events
- Hail and Damaging Winds in Wisconsin, July 25, 2012$50,000 · 1.75 in hail · 8 events
- Damaging Winds in Wisconsin, July 25 to 26, 2012$25,000 · 65 kt wind · 18 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 401109.